MAUDE Adverse Event Report: ST. JUDE MEDICAL, BRASIL LTDA. EPIC STENTED PORCINE HEART VALVE W/FLEXFIT SYSTEM; HEART-VALVE, NON-ALLOGRAFT TISSUE

ST. JUDE MEDICAL, BRASIL LTDA. EPIC STENTED PORCINE HEART VALVE W/FLEXFIT SYSTEM; HEART-VALVE, NON-ALLOGRAFT TISSUE
Model Number E100-31M-00
Medical Device Problem Code Insufficient Device Problem Information (3190)
Health Effect - Clinical Codes Cardiac Arrest (1762); Stroke/CVA (1770); Death (1802); Unspecified Infection (1930)
Type of Reportable Event Death
Event or Problem Description
For your reporting consideration, i spoke with (b)(6) wife today.Pt¿s wife stated that he passed away in 2017 from a heart attack.She reported that pt was implanted in 2014 with a valve [model no.E100-31m-00, serial no.(b)(4)].She indicated that by a few months later in (b)(6) 2014 the patient was not feeling well.She indicated that the valve was ¿faulty¿ and cause strokes and a chest infection.Patient was replaced in (b)(6) 2017.Further the pt¿s wife reported that the patient received a valve from another company and that valve had vegetation growing inside of it.At this time, i have no further information.Can you please send me any complaint records on this valve.
 
Additional Manufacturer Narrative
An event of "valve was "faulty" and caused strokes and a chest infection" was reported.The results of the investigation are inconclusive since the device was not returned for analysis.The device history record was reviewed to ensure that each manufacturing and inspection operation was performed.Based on the information received, the cause of the reported death could not be conclusively determined.
 
Event or Problem Description
On (b)(6) 2014, a 31mm trifecta valve was implanted.Following the implant, the patient was reported to be feeling unwell.Per the user the valve was "faulty" and caused strokes and a chest infection.Per the physician, the patient had leakage of the valve.On (b)(6) 2014, the device was explanted and replaced with a non-abbott device.After implant, the user reported there was "vegetation" in the valve.On (b)(6) 2017, the patient expired.Per the certificate of death, the cause of death was cardiac arrest, metabolic acidosis, and necrotic bowel.The manner of death was deemed natural.
 
Event or Problem Description
On (b)(6) 2014, a 31mm epic valve was implanted in the mitral position.After several months, the patient presented in (b)(6) 2014 & was reported as not feeling well.The patient had hemolytic anemia, right arm weakness, confusion and evidence of a tia.The patient was also diagnosed with aortic valve disease and assessed for endocarditis, there was a paravalvular mitral leak with regurgitation.Initially the plan was to re-operate after 6 weeks of antibiotics and care.On (b)(6) 2014, the mitral valve was explanted, it was structurally intact without apparent endocarditis.The explanting physician stated that the valve was approaching moderate to severely myxomatous and the posterior leaflet was severely diseased in a couple of areas.The patient also received an aortic valve from another manufacturer as well.There was evidence of unhealthy tissue but no vegetation in the valve.On (b)(6) 2017, the patient expired.Per the certificate of death, the cause of death was cardiac arrest, metabolic acidosis, and necrotic bowel.The manner of death was deemed natural.
 
Additional Manufacturer Narrative
Additional information: event description.Corrected information: event description.
 
Event or Problem Description
On (b)(6) 2014, a 31mm epic valve was implanted in the mitral position.After several months, the patient presented in (b)(6) 2014 & was reported as not feeling well.The patient had hemolytic anemia, right arm weakness, confusion and evidence of a tia.The patient was also diagnosed with aortic valve disease and assessed for endocarditis, there was a paravalvular mitral leak with regurgitation.Initially the plan was to re-operate after 6 weeks of antibiotics and care.On (b)(6) 2014, the mitral valve was explanted, it was structurally intact without apparent endocarditis.The patient also received an aortic valve from another manufacturer as well.There was evidence of unhealthy tissue but no vegetation in the valve.On (b)(6) 2017, the patient expired.Per the certificate of death, the cause of death was cardiac arrest, metabolic acidosis, and necrotic bowel.The manner of death was deemed natural.

Brand Name
EPIC STENTED PORCINE HEART VALVE W/FLEXFIT SYSTEM
Common Device Name
HEART-VALVE, NON-ALLOGRAFT TISSUE
Manufacturer (Section D)
ST. JUDE MEDICAL, BRASIL LTDA.
rua professor jose vieira de mendonça 1301
engenho nogueira - belo horizonte - mg
belo horizonte 31310 -260
BR  31310-260
MDR Report Key8320109
Report Number3001883144-2019-00011
Device Sequence Number1527664
Product Code LWR
UDI-Device Identifier05414734055604
UDI-Public05414734055604
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
P040021
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2014
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 04/22/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date10/06/2017
Device Model NumberE100-31M-00
Device Lot Number4385722
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 01/17/2019
Supplement Date Received by Manufacturer02/07/2019
02/25/2019
04/11/2019
Initial Report FDA Received Date02/08/2019
Supplement Report FDA Received Date02/20/2019
03/18/2019
04/22/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age68 YR